I recently went to a dermatologist because i was breaking out after going off the pill. I met with him twice and each time he injected my face with cortisone saying that it would simply make the pimples go away faster. About a month later, my face cleared up, but I had indents and darker skin in the places where he gave me the shots. I spoke with him and he said that I had to wait 6 months to a year for the indents to go away. He said that the cortisone kills the collagen in the face. Is that correct? Does that occur with all cortisone shots in the face or did I have some sort of allergic reaction?
This was four months ago and I see no change. Since he placed three shots right next to each other in a spot in my right cheek right above my laugh line, the indentation is extremely noticable. I am considering getting a collagen injection to fill in my cheek in that area. Could a collagen injecton inhibit my face from filling in on it's own and fixing itself?
What do you suggest?
Would RetinA help decrease the time it is taking for my face to fill in?
Your best bet is to wait, since atrophy (skin thinning, which is what's happened) is temporary, though it can indeed take months. This is not an allergy, just the effect of cortisone on the skin. Obviously, it doesn't always happen--injection of acne cysts with cortisone is a common procedure. But the dimpling comes back by itself. No need to use collagen, I think, and topicals like Retin-A don't add much, if anything.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST